Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 2020, 2:48 PM CDT for Waushara County, Winnebago County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 29, 2020, 3:13 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 84 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
134
WUUS53 KGRB 291948
SVRGRB
WIC137-139-292045-
/O.NEW.KGRB.SV.W.0020.200629T1948Z-200629T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
248 PM CDT Mon Jun 29 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
West central Winnebago County in east central Wisconsin...
Eastern Waushara County in central Wisconsin...
* Until 345 PM CDT.
* At 248 PM CDT, a severe thunderstorm was located near Redgranite,
or 7 miles northwest of Berlin, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lake Poygan around 345 PM CDT.
Other locations impacted by this severe thunderstorm include
Saxeville, Winneconne, Silver Lake, Lohrville, Mount Morris, Pine
River, Auroraville, Poy Sippi, Tustin and Metz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4398 8910 4408 8928 4425 8905 4424 8889
4412 8870 4398 8888
TIME...MOT...LOC 1948Z 221DEG 9KT 4406 8904
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Kurimski2 follow-up statements
623
WWUS53 KGRB 292007
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
307 PM CDT Mon Jun 29 2020
WIC137-139-292045-
/O.CON.KGRB.SV.W.0020.000000T0000Z-200629T2045Z/
Winnebago WI-Waushara WI-
307 PM CDT Mon Jun 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WEST CENTRAL WINNEBAGO AND NORTHEASTERN WAUSHARA COUNTIES...
At 307 PM CDT, a severe thunderstorm was located near Redgranite, or
9 miles north of Berlin, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Lake Poygan around 350 PM CDT.
Other locations impacted by this severe thunderstorm include
Saxeville, Winneconne, Mount Morris, Pine River, Poy Sippi, Tustin,
Metz, West Bloomfield and Borth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4407 8904 4412 8923 4425 8905 4424 8889
4412 8870 4403 8881
TIME...MOT...LOC 2007Z 221DEG 9KT 4410 8900
HAIL...1.00IN
WIND...60MPH
$$
Kurimski356
WWUS53 KGRB 292013
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
313 PM CDT Mon Jun 29 2020
WIC137-139-292023-
/O.CAN.KGRB.SV.W.0020.000000T0000Z-200629T2045Z/
Winnebago WI-Waushara WI-
313 PM CDT Mon Jun 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WINNEBAGO AND
NORTHEASTERN WAUSHARA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4407 8904 4412 8923 4425 8905 4424 8889
4412 8870 4403 8881
TIME...MOT...LOC 2011Z 221DEG 9KT 4411 8899
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:42 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 29, 2:42 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 242 PM CDT Mon Jun 29 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 242 PM CDT Mon Jun 29 2020 The latest RAP analysis and satellite/radar imagery show weak shortwave energy/mcv activity lifting to the northeast over the northern Mississippi Valley and western Great Lakes region early this afternoon. Ascent associated with these shortwaves combined with increasing instability and mid-level lapse rates of 6.5 to 7.0 C/km have contributed to scattered thunderstorms across the region. One area of storms diminished across northeast Wisconsin early this afternoon. Other clusters of storms are developing along a warm front over southern Wisconsin to southern Minnesota. Strong instability (3k-4k j/kg) exists south of the warm front, while southerly flow is attempting to push advect this instability northward into central and east-central WI. Although the general trend is for storms to weaken as they move north, not out of the question that strong storms could move into areas south of Hwy 29 later this afternoon into early this evening. Forecast concerns revolve around adding details to thunderstorm trends over the next 24 hours. Tonight...Getting a handle on convective details has been challenging going into the forecast for tonight. Most convection allowing models have the most prolific rainfall across northern Wisconsin, along the southern periphery of shortwave/mcv activity. However, given the instability over southern WI and potential for further destabilization this afternoon, think there is potential for strong storms and an isolated severe storm to move into central and east-central WI late this afternoon into early this evening. PWATs approaching 2 inches would also support potential for heavy rainfall, particularly since storm movement will be relatively slow. Large hail and strong, gusty winds in wet microbursts will be the primary threats. As instability wanes this evening, thunderstorms over central WI should diminish as well. Otherwise, it will be a warm and muggy night with lows ranging from middle to upper 60s. Tuesday...Guidance generally shows shortwave energy lifting north of the region. But a warm and humid airmass will continue to surge into the region otherwise. Southeast flow will provide some cooling to eastern WI. But away from the Bay and Lake, mixed-layer capes of 1500-2000 j/kg are expected to develop with the heat of the day. Given the low convective temps, could see isolated to scattered storms develop in the afternoon. Weak shear under 15 kts will keep any severe risk low, but cannot rule out a strong pulse storm. Highs ranging from the middle to upper 80s. .LONG TERM...Tuesday Night Through Monday Issued at 242 PM CDT Mon Jun 29 2020 A warm humid airmass will be in place throughout the extended period as daytime highs range from the middle 80s into the lower 90s. In addition, dew points will generally be in the 60s to near 70 at times, causing humid conditions on top of the hot temperatures. Overnight there will not be much relief as overnight lows only fall into the 60s, with some locations only falling to around 70. An omega blocking pattern will transition to a more zonal flow as a large scale ridge develops across the southern plains and stretches out over the western Great Lakes region. There will be the chance for showers and thunderstorms at times through Thursday as several shortwaves spin off the main low situated across the high Plains. Any thunderstorms that form during this period could produce heavy rainfall given the high PWAT values and abundant low level moisture with the high dew points. Widespread severe weather is not expected, however pulse-type severe cannot be ruled out if enough instability can build up, especially during the afternoon hours. As the aforementioned ridge becomes entrenched across the western Great Lakes late in the week and into the early part of the weekend, a dry period is forecast across the region. Active weather is then forecast to return for the second half of the weekend into early next week as the ridge flattens a bit and several shortwaves ride north along the periphery of the ridge. && .AVIATION...for 18Z TAF Issuance Issued at 1239 PM CDT Mon Jun 29 2020 Scattered showers and storms will continue to impact northeast Wisconsin for the next 1-2 hours. Locally gusty winds to 40 mph and visibilities below 1 mile will be possible in the strongest storms. Additional storms are possible over north- central and central Wisconsin later this afternoon into this evening, but coverage/timing is very questionable. Most guidance suggest higher probabilities of lower cigs/vsbys in rain will occur north of Merrill and Antigo. Confidence will remain low, however, as the higher resolution models have not handled the thunderstorm activity well today. Conditions look relatively quiet tomorrow, but could see isolated, scattered showers/storms develop away from the Bay and Lake with the heat of the day. Coverage looks considerably less than today. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Kurimski AVIATION.......MPC
Hazardous weather outlook, Jun 29, 4:27 AM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 427 AM CDT Mon Jun 29 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 427 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight. Some of the storms could produce torrential rainfall which could result in ponding of water on roadways and parking lots and localized flooding. A few of the storms could also produce isolated strong wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will continue to be possible at times through Thursday, especially during the afternoon and evening hours. The probability of organized severe weather will be low, but heavy rain is possible with any of the storms. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected to be necessary today or tonight, but spotters are requested to report any flooding, rainfall totals over an inch, or wind gusts over 30 mph. LMZ521-522-541>543-301100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 427 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms, mainly during the afternoon and evening hours. Any thunderstorm that develop will pose a hazard to boaters on the lake and bay. Patchy dense fog could develop on the lake tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Tuesday through Thursday, especially during the afternoon and evening hours. Any thunderstorm that develop will pose a hazard to boaters on the lake and bay. Skowronski/Bersch
In the hours before
Special weather statement, Jun 29, 8:51 AM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
851 AM CDT Mon Jun 29 2020
WIZ005-010-011-018-019-030-031-035>037-291515-
Waupaca WI-Shawano WI-Langlade WI-Vilas WI-Wood WI-Marathon WI-
Portage WI-Oneida WI-Forest WI-Lincoln WI-
851 AM CDT Mon Jun 29 2020
...THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN
THIS MORNING...
At 850 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Arbor Vitae to Merrill to near Wausau to 13
miles east of Marshfield to near Pittsville. Movement was northeast
at 45 mph.
Wind gusts to around 30 mph, torrential rainfall which may cause
urban street flooding and ponding of water on area highways, and
frequent cloud to ground lightning strikes will be possible with
these storms.
Strong thunderstorms will be near...
Birch Trails Girl Scout Camp around 850 AM CDT.
Wausau and Gilbert around 855 AM CDT.
Stevens Point around 900 AM CDT.
Rhinelander around 905 AM CDT.
Mosinee and Harrison around 905 AM CDT.
Parrish and Dutch Corners around 910 AM CDT.
Weston around 920 AM CDT.
Veterans Memorial County Park around 930 AM CDT.
Bevent and Pearson around 935 AM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Big Eau Pleine County Park, Ackley Wildlife Area,
Moon, Coddington, Bavaria, Kellner, Deerbrook and Whitcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4494 8981 4526 8979 4602 8991 4612 8903
4568 8882 4424 8918 4426 9017
TIME...MOT...LOC 1345Z 228DEG 39KT 4589 8984 4530 8972 4499 8975 4467
8991 4438 9008
EckbergSpecial weather statement, Jun 29, 10:14 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1014 AM CDT Mon Jun 29 2020
WIZ011>013-019>021-031-036>038-045-048-073-074-291645-
Waupaca WI-Southern Marinette County WI-Langlade WI-Outagamie WI-
Winnebago WI-Portage WI-Northern Marinette County WI-
Southern Oconto County WI-Shawano WI-Florence WI-
Northern Oconto County WI-Waushara WI-Forest WI-Menominee WI-
1014 AM CDT Mon Jun 29 2020
...THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL WISCONSIN AND
DEVELOPING OVER THE FOX VALLEY THIS MORNING...
At 1010 AM CDT, Doppler radar was tracking thunderstorms along a
line extending from near Crandon to Wautoma. Movement was east at
25 mph. Additional storms were also developing over the Fox Valley.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Shawano, Waupaca, Wautoma, Crandon, Menasha, New
London, Kingsford and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4398 8889 4398 8960 4405 8960 4530 8890
4607 8893 4599 8867 4602 8853 4592 8810
4587 8807 4581 8813 4578 8807 4579 8799
4520 8803 4389 8859 4390 8889
TIME...MOT...LOC 1510Z 273DEG 14KT 4610 8902 4529 8897 4377 8982
MPCSpecial weather statement, Jun 29, 11:44 AM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1144 AM CDT Mon Jun 29 2020
WIZ012-013-021-022-031-037>040-045-048>050-073-074-291815-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Brown WI-Northern Marinette County WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Florence WI-
Northern Oconto County WI-Waushara WI-Manitowoc WI-Door WI-
1144 AM CDT Mon Jun 29 2020
......THUNDERSTORMS MOVING ACROSS NORTHEAST WISCONSIN AND THE FOX
VALLEY AT MIDDAY...
At 1141 AM CDT, Doppler radar was tracking thunderstorms along a
line extending from Iron Mountain to Shawano to Oshkosh. Movement
was east at 25 mph.
The strongest storms were located from Shawano to Neenah.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Marinette, Shawano, Sturgeon
Bay, Kewaunee, Bay Shore Park and Menasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4390 8769 4390 8889 4398 8889 4398 8914
4486 8849 4595 8822 4578 8809 4568 8778
4535 8789 4511 8760 4512 8761 4512 8753
4481 8783 4463 8793 4494 8745 4521 8742
4543 8681 4542 8681
TIME...MOT...LOC 1641Z 273DEG 22KT 4592 8800 4495 8820 4388 8867
MPCLocal storm report, Jun 29, 11:56 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1156 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN ROSE LAWN 44.59N 88.31W
06/29/2020 M1.00 INCH SHAWANO WI TRAINED SPOTTER
&&
ECKBERGSpecial weather statement, Jun 29, 2:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT Mon Jun 29 2020
WIZ038-045-048-292000-
Outagamie WI-Winnebago WI-Waushara WI-
208 PM CDT Mon Jun 29 2020
...SPECIAL WEATHER STATEMENT...
At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Lake Poygan to 6 miles north of
Princeton. Movement was northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Redgranite, Lake Poygan, Napowan Scout Camp, Omro, Dale, Winneconne,
Pine River, Medina, Mount Morris and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 8919 4424 8887 4424 8874 4428 8874
4433 8857 4407 8865 4398 8892 4398 8925
TIME...MOT...LOC 1908Z 221DEG 10KT 4413 8873 4395 8915
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:07 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida, Wood | 83 min |
| Jun 29, 8:51 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Oneida, Portage, Vilas and 1 more | 84 min |
| Jun 29, 10:14 AM CDT | Special Weather Statement | GRB | Florence, Forest, Menominee, Oconto, Outagamie, Shawano and 3 more | 91 min |
| Jun 29, 11:44 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more | 91 min |
| Jun 29, 2:08 PM CDT | Special Weather Statement | GRB | Winnebago | 52 min |
| Jun 29, 3:23 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 52 min |
| Jun 29, 4:00 PM CDT | Special Weather Statement | GRB | Waushara | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.